MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10020430
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a deltaplush coil (cpl10020430/c38767) could not be detached during the procedure.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, a deltaplush coil (cpl10020430/c38767) could not be detached during the procedure.They used another one to complete the procedure.There was no report of patient injury.Multiple attempts to obtain additional information were unsuccessful.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The device positioning unit (dpu) core wire has protruded from the skive of the translucent introducer sheath, and the returned device is tangled.The device was gently untangled.The distal end of the embolic coil is located in the green introducer, near its proximal end.The protrusion of the dpu includes the tip coil and extended coil.There is a kink in the dpu core wire approximately 77 cm from the proximal end.The ball tip is intact.The embolic coil is slightly stretched.The distal end of the skive of the translucent introducer sheath is spread open and the edges are damaged.The articulating joint appears to be compressed longitudinally.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.The extended coil section of the dpu protrudes from the skive of the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.The resistance of the device was tested, and the resistance was 50.8, which is within the specification range of 48.5 ¿ 56.The device was connected to a lab sample detachment control box dcb000005-00 (dcb) with a standard connecting cable and the power was turned on.The system ready light illuminated.An attempt was made to advance the embolic coil out of the green introducer to test detachment.The embolic coil could not be advanced because of the protrusion of the extended coil through the skive of the translucent introducer sheath.Since the embolic coil cannot be advanced out of the green introducer, detachment cannot be tested.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil fails to detach cannot be confirmed.Since the embolic coil cannot be advanced out of the introducer due to protrusion of the extended coil through the skive of the translucent introducer sheath, detachment cannot be tested.The device meets release criteria for resistance, and the dcb system ready light illuminates when the device is attached.The protrusion of the dpu core wire at the tip coil suggests that the resheathing tool was advanced over this section of the dpu while unsheathing the device.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more delicate and flexible sections of the dpu (the tip coil and extended coil) inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing these sections into the microcatheter, there is a risk that these sections will be unsheathed and pass through the resheathing tool, which can cause them to protrude from the introducer.In addition, the bend in the dpu core wire, stretched embolic coil, and compressed articulating joint all suggest that excessive force was applied to the device, possibly in an attempt to overcome resistance.Damage to the skive of the translucent introducer sheath near the green introducer may be due to overcompression of the rotating hemostatic valve (rhv).The ifu cautions against fastening the rhv too tightly around the introducer sheath, since excessive pressure may cause damage to the introducer sheath and/or the microcoil, and may present resistance to advancement.There is no current safety signal identified related to the reported events based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6906965
Report Number2954740-2017-00278
Device Sequence Number1141623
Product Code HCG
UDI-Device Identifier00878528008224
UDI-Public(01)00878528008224(17)200131(10)C38767
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberCPL10020430
Device Lot NumberC38767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/29/2017
Patient Sequence Number1